Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 14, 2011, 6:55 PM CDT for Montgomery County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2011, 6:55 PM CDT (23:55 UTC)
- Expired
- Jul 14, 2011, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Montgomery County, TX
The radar
The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3483 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS54 KHGX 142355
SVRHGX
TXC339-150045-
/O.NEW.KHGX.SV.W.0092.110714T2355Z-110715T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 PM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 745 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CUT AND
SHOOT...OR 8 MILES EAST OF CONROE...AND MOVING WEST AT 10 TO 15
MPH. THIS STORM HAS A HISTORY OF PRODUCING STRONG DAMAGING WINDS
IN LIBERTY COUNTY EARLIER THIS EVENING
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO CONROE...WILLIS AND PANORAMA VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3026 9518 3016 9552 3038 9569 3045 9534
3040 9530 3038 9525 3034 9521 3033 9522
3033 9520
TIME...MOT...LOC 2353Z 090DEG 24KT 3032 9539
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:48 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 14, 6:48 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 648 PM CDT THU JUL 14 2011 .AVIATION... ONGOING THUNDERSTORMS MAY AFFECT KCXO AND KUTS THROUGH 02Z...AND POSSIBLY KIAH. OTHERWISE...EXPECT VFR THROUGH MIDDAY FRIDAY. THE MODELS AGREE IN BRINGING THE HIGHER MOISTURE EAST OF THE AREA INTO SE TX FRIDAY. WITH DAYTIME HEATING AND THE SEABREEZE...MORE WIDESPREAD THUNDERSTORMS ARE POSSIBLE. WITH THIS IN MIND WENT WITH VCTS FOR MOST SITES...WITH A CB MENTION AT KCLL. 40 && .PREV DISCUSSION... /ISSUED 345 PM CDT THU JUL 14 2011/ MARINE... WEAK HIGH PRESSURE OVER THE GULF WILL CONTINUE THE PATTERN OF LIGHT SOUTHWEST WINDS AFTER MIDNIGHT BECOMING SOUTH WITH THE DEVELOPMENT OF THE SEABREEZE FOR THE NEARSHORE WATERS AND BAYS THROUGH SUNDAY. SEAS OF 2 TO 3 FEET SHOULD CONTINUE TO BE THE NORM. RAIN CHANCES INCREASING AS RIDGE RETREATING NORTHWARD ALLOWS RICHER MOISTURE TO OVERSPREAD THE UPPER TEXAS COASTAL WATERS. EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS IN THE MORNING THEN SHIFTING INLAND. AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. 45 PREV DISCUSSION... /ISSUED 323 PM CDT THU JUL 14 2011/ DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER COASTAL COUNTIES STARTING TO EXPAND NORTH TO ADJACENT ZONES EARLY THIS AFTERNOON. WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN PERIPHERY OF UPPER RIDGE (OVER SE TEXAS) FRIDAY RESULTING IN PWATS INCREASING TO OVER 2 INCHES JUST ABOUT AREAWIDE. SOUTHERN PORITIONS OF CWFA WILL BE UNDER RR QUAD OF WEST MOVING JET MAX. CHANCE POPS INDICATED MOST SECTIONS TOMORROW (AROUND 40 PERCENT) AND THIS MAY HAVE TO BE TWEAKED HIGHER BY FCST SHIFT TONIGHT. MODEL SOUNDINGS CONTINUE TO INDICATE HIGH PWATS EVEN ON SATURDAY BUT UPPER LEVEL SUPPORT WILL BE WEAKER BY THEN. WE ADJUSTED TEMPERATURES LOWER FOR THE NEXT TWO DAYS WITH ANTICIPATED INCREASED CLOUD COVER AND DEEPER MOIST LAYER. MODELS INDICATE SLIGHTLY DRIER ON SUNDAY. UPPER LEVEL HIGH WILL HAVE A STRONGER RIDGE ACROSS OUR REGION LATER IN THE WEEKEND AND SHOULD WEAKEN PROBABLY RESULTING MORE IN AN EASTERLY FLOW ALOFT OVER OUR AREA BY THE MIDDLE OF NEXT WEEK. WEAK VORT MAX MOVING ACROSS REGION LATE MONDAY AND INTO TUESDAY AS PER GFS RESULTING IN PWATS INCREASING TO SLIGHTLY OVER 2 INCHES. UPPER HIGH CENTERED OVER TEXAS WILL SHIFT NORTH/NORTHEAST THE NEXT FEW DAYS MOVING TO KANSAS BY LATE WEEKEND AND THEN MOVE SLIGHTLY EAST TO EASTERN MISSOURI/WESTERN KENTUCKY LATER NEXT WEEK. 37 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 78 99 77 100 78 / 20 30 20 20 20 HOUSTON (IAH) 78 95 77 96 79 / 20 40 20 40 20 GALVESTON (GLS) 84 90 84 90 84 / 20 50 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43 AVIATION/MARINE...40
Hazardous weather outlook, Jul 14, 6:41 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 641 AM CDT THU JUL 14 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 641 AM CDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT AFTERNOON TEMPERATURES NEARING OR EXCEEDING 100 F... WHEN IN TANDEM WITH SLIGHTLY HIGHER MID TO LATE DAY HUMIDITIES...WILL HAVE HEAT INDICES EXCEEDING 106 F. IF YOU HAVE TO BE OUT IN THE HEAT...PLEASE TAKE THE PROPER ACTION TO ENSURE LIMITED OUTSIDE EXPOSURE AND PROPER HYDRATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A POSSIBILITY THAT ANY ISOLATED STORM THAT FLARES UP IN THE MID TO LATE AFTERNOON WILL HAVE THE POTENTIAL TO PUT OUT STRONG WINDS IN EXCESS OF 50 MPH IN GUST AND SMALL HAIL. VERY HOT CONDITIONS WITH AFTERNOON TEMPERATURES EXCEEDING 100 F...COUPLED WITH SLIGHTLY HIGHER AFTERNOON HUMIDITIES...WILL HAVE AFTERNOON HEAT INDICES EXCEEDING THE 106 F MARK. PROBABILITIES ARE HIGHER THAT HEAT INDEX VALUES OF 108 F WILL BE MEET MULTIPLE DAYS. IF THIS SITUATION DOES OCCUR...THEN SUBSEQUENT HEAT ADVISORIES WILL BE ISSUED. PERSONS WHO MUST BE OUTDOORS...ESPECIALLY DURING THE AFTERNOON HOURS...SHOULD TAKE THE PROPER PRECAUTIONS. THESE PRECAUTIONS INCLUDE TAKING FREQUENT BREAKS WITHIN AIR CONDITIONING QUARTERS AND DRINKING PLENTY OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 14, 5:13 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 PM CDT THU JUL 14 2011
TXZ200-142300-
LIBERTY-
513 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME WEST CENTRAL
HARDIN COUNTY TO SOUTH CENTRAL HARDIN COUNTY...MOVING SOUTHWEST AT 10
MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MOSS HILL...HARDIN...
DEVERS...AND DAYTON LAKES.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2992 9456 3024 9499 3042 9471 3012 9460
3012 9446 3011 9445 3007 9445
TIME...MOT...LOC 2212Z 045DEG 10KT 3032 9467 3019 9450The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:13 PM CDT | Special Weather Statement | HGX | Liberty | 47 min |
| Jul 14, 5:35 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 40 min |
| Jul 14, 5:56 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.